Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 30, 2000, 5:07 PM EDT for Isle of Wight County, City of Suffolk, Virginia. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 5:07 PM EDT (21:07 UTC)
- Expired
- Jul 30, 2000, 6:30 PM EDT
- In force
- 83 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties City of Suffolk, VA, Isle of Wight County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 302109 FFWAKQ VAC093-800-302230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 507 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA CITY OF SUFFOLK IN SOUTHEAST VIRGINIA * UNTIL 630 PM EDT * AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR WINDSOR...MOVING NORTHEAST AT 15 MPH. DOPPLER RADAR ESTIMATED TWO INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...SMITHFIELD...WINDSOR...CARRSVILLE...ISLE OF WIGHT...CRITTENDEN AND HOLLAND. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:26 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 2:26 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 226 PM EDT SUN JUL 30 2000 TRPCL AMS CAN'T HOLD THE HEAT THIS AFTN...AND THE RESULT IS SCT/NMRS SHRAS/TSRAS. EVEN SVRL REPORTS OF FUNNELS/WATERSPOUTS...ESP NR THE BAY/OCN. CONTG FEED OF MSTR FM THE SSW AS OVRALL PTRN CHGS VRY LTL THE NEXT FEW DAYS...WL GENLY GO WITH PERSISTENCE. LCLLY HVY RA LIKELY FM SHRAS/TSRAS. WAS WORRIED YDA ABT WK SYS FM S MVG THRU THIS AFTN/TNGT...APRS THATS IN THE RIGHT DRCTN. RIGHT NOW...LEANING TWD LIKELY POPS SSE...GUD CHC ELSW THRU AT LEAST MDNGT (AND PTNTLLY LNGR) - MIGHT CHG MIND B4 ZN ISSUANCE. VRY WRM/HUMID CONDS CONTG MON THRU WED...WITH CONTD HI CHC POPS (GENLY AFTN/EVE HRS)...THE END OF THE WK CUD TURN DRIER WITH SLGT BOOST IN TEMPS AS MDLS (ESP ECMWF) HINTING AT FURTHER RETROGRESSION OF WRN ATLC RDG (AS UPR LVL TROF W OF MTNS NOW SLOLY SHEARS NE. WL GRDLY TAPER OFF MENTION OF PCPN WED THRU FRI/SAT...WHL RAISING TEMPS A TAD. FCSTID = 25 RIC 69 88 70 88 / 50 40 30 40 ORF 72 88 73 88 / 60 40 30 40 ECG 70 87 72 88 / 60 40 30 40 SBY 69 86 70 86 / 50 40 30 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. C~WF...NONE.
In the hours before
Local storm report, Jul 30, 3:25 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FORMAT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
325 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 2 E BERLIN MD FLOOD
07/29/00 WORCESTER 8 ROADS FLOODED. HIGH
WATER SIGNS AND LIGHTS
PLACED ON ROADWAYS.
0245 PM GIRDLETREE MD FLOOD
07/29/00 WORCESTER 8 ROADS FLOODED. HIGH
WATER SIGNS AND LIGHTS PUT
IN PLACE ON ROADWAYS.
1245 PM OCEAN CITY MD FLOOD
07/29/00 WORCESTER ST LOUIS AVE CLOSED FROM
TALBOT STREET TO 11TH
; STREET
ALSNearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.